Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How Can I Stop Paxil Medicine?

I ve been on Paxil for only two weeks. I would like to get off it now but have heard about the horrific side effects of quitting cold turkey. What would be the best way to wean myself off this ssri drug to minimize the potential withdrawal side effects? Thanks
Wed, 19 Jan 2022
Report Abuse
General & Family Physician 's  Response
Hi,

It will depend on the condition they have prescribed you this. You have to weigh-in the risk - benefit ratio of discontinuing this medicine. Normally for depression, it is prescribed for 6-9 months before tapering down the doses gradually and then finally stopping it, however it will depend on how severe yr illness is; how frequently episodes occur and of course on the type of illness.

Go to a nearby doctor or call me and I will guide you how and when to discontinue it. You shouldn't be discontinuing it on your own, acute withdrawal of paroxetine can lead to flare up of the underlying condition and that can be more disastrous.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sheikh Zubair, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Piperidines


Loading Online Doctors....
How Can I Stop Paxil Medicine?

Hi, It will depend on the condition they have prescribed you this. You have to weigh-in the risk - benefit ratio of discontinuing this medicine. Normally for depression, it is prescribed for 6-9 months before tapering down the doses gradually and then finally stopping it, however it will depend on how severe yr illness is; how frequently episodes occur and of course on the type of illness. Go to a nearby doctor or call me and I will guide you how and when to discontinue it. You shouldn t be discontinuing it on your own, acute withdrawal of paroxetine can lead to flare up of the underlying condition and that can be more disastrous. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sheikh Zubair, General & Family Physician